Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 437, NWS Sioux Falls, SD

November 12, 2005Rock County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Nov 12, 2005, 5:16 PM CST for Rock County, Minnesota. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 12, 2005, 5:16 PM CST (23:16 UTC)
Expired
Nov 12, 2005, 6:00 PM CST
In force
44 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Rock County, MN

The radar

The Sioux Falls radar (KFSD), 38 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 5:25 PM CSTHAIL 0.7510 W Luverne, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 12, 1:44 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 122317
SVRFSD
MNC133-130000-
/O.NEW.KFSD.SV.W.0437.051112T2316Z-051113T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
516 PM CST SAT NOV 12 2005

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 600 PM CST

* AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES WEST OF BEAVER CREEK...OR ABOUT 11 MILES
  WEST OF LUVERNE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUVERNE AROUND 540 PM CST
  HARDWICK AROUND 550 PM CST

THIS STORM HAD A HISTORY OF DIME TO QUARTER SIZED HAIL IN FURTHER 
WEST IN MINNEHAHA COUNTY. THIS STORM DID WEAKEN IN EXTREME EASTERN 
MINNEHAHA...BUT HAS SPIKED UP AGAIN IN ROCK. GO INSIDE A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING. 

LAT...LON 4383 9645 4353 9645 4358 9608 4385 9607

$$

MJF
2 follow-up statements
000 
WWUS53 KFSD 122336
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
536 PM CST SAT NOV 12 2005

MNC133-130000-
/O.CON.KFSD.SV.W.0437.000000T0000Z-051113T0000Z/
ROCK MN-
536 PM CST SAT NOV 12 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR ROCK COUNTY...

AT 536 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HARDWICK...OR ABOUT 7 MILES NORTH OF 
LUVERNE...MOVING NORTHEAST AT 30 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING. 

LAT...LON 4383 9634 4362 9635 4366 9609 4385 9607

$$

MJF
000 
WWUS53 KFSD 122356
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
556 PM CST SAT NOV 12 2005

MNC133-130006-
/O.EXP.KFSD.SV.W.0437.000000T0000Z-051113T0000Z/
ROCK MN-
556 PM CST SAT NOV 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY WILL EXPIRE AT 
600 PM CST...

THE STORM HAS WEAKENED AND EXITED THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING. 

LAT...LON 4383 9634 4362 9635 4366 9609 4385 9607

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 3:20 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Nov 12, 3:20 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CST SAT NOV 12 2005

.DISCUSSION...

STG LO MOVG RPDLY NEWD FROM AREA THIS EVE WILL BRING INCRG WNDS FROM
THE W TNGT...BESIDES PSBLY SVR CONVECTN E INTO ERY EVE. SCT SHWRS
SHUD CONT TO MOVE OVER AREA BHND SYS AS IT MOVES UP. LATE TNGT WILL
MENTN PSBL RAIN/SNW SHWRS IN THE N ESPLY NERN PART OF FCST AREA. DUE
TO WELL MIXED AIR WILL BE HARD TO GET ANY SNW TILL H8 TEMP GETS
SVRLY DEGS BLO ZERO. THESE SHUD BE GETTING PRETTY SPOTTY BY THIS
TIME THO...UNLESS THERE IS A LTL WRAP ARND FROM THE N REACHNG OUR
FAR NERN CWA LATE. FOR NOW WILL JUST GO CHC OR SCT SHWRS.

WND ADVY WILL BE NEEDED OVER ALL OF FCST AREA TNGT SO WILL KEEP
GOING WITH SOME TIMING ADJUSTMNTS. WILL LEAVE FAR W TIL 12Z...CNTRL
TIL 15Z...AND E TILL 18Z WHICH IS NOON SUN. STG BLOWING IN THE MRNG
E...OTRW WINDS WILL BE DCRG STDLY FROM THE W VERY LATE TNGT AND
SUN...GETTNG PRETTY LGT BY LATE SUN.

BIG QSTN IS WILL HI WND WARNG BE NEEDED IN FAVORED AREA OF SWRN MN
LATE TNGT AND SUN MRNG. LATST ETA12 PROJECTS STGST BL WNDS OVER THIS
AREA AFT 09Z AND TO JUST AFTER 12Z. THIS RDG AREA LIKES TO BLOW
STGLY AND IT IS PSBLY WINDS WILL GET TO WARNG CRITERIA...BUT NOT
TILL AFT 09Z. DUE TO CLOSE CALL AND LATE TIMING...WILL KEEP AN ADVY
FOR NOW AND WE WILL WATCH FOR PSBLY UPGRADE. ANOTHR PRBLM IS FCST
CONFUSION BY ISSUING AN ADVY FOLLOWED BY A WARNG...OR BY ISSUING
JUST A WARNG WHEN WNDS WILL NOT BE UP THERE MOST OF TNGT.

BESIDES DCRG WNDS...ANY PCPN SHUD BE OUT OF AREA BY SUN MRNG...AND
THERE SHUD BE A DCRS IN CLDS SUN. SOME QSTN ON HOW MUCH SKIES WILL
CLEAR WITH NEXT SYS RPDLY APPCHG LATE SUN AND SUN NGT. IT CUD GO
MOCLR FOR A WHILE ESPLY S...BUT FOR NOW WILL ALLOW FOR SOME INCRG HI
CLDS AS ONE SYS PULLS AWAY AND NEXT ONE APPCHS...AND WILL DCRS CLDS
ONLY TO PTCLDY TERRITORY.

WRMFNT MOVG IN LATE SUN NGT AS SFC LO APPCHS FROM THE NW MAY BRING
SOME SHWRS LATE SUN NGT. DESPITE COOL THINKNSSES...TEMPS SHUD BE
WARMNG TOO MUCH AT SFC AND LWR LYS FOR ANY SNW. AS THIS SYS AND ITS
SCT SHWRS MOVE ACRS MON...ENUF COOLNG MAY OCCUR BY AFTN AHD OF COLER
AIR FOR A LTL SNW IN THE N...SO WILL ACCOUNT FOR THIS PSBLTY. WILL
THEN HAVE SOME LGT SNW/SHW SHWRS/ MON NGT AND SOME FLRYS E/NE TUE AS
UPR SYS CONTS TO MOVE THRU THEN E OF AREA. NEW ETA/NAM FROM 18Z
SHOWS A LTL MORE DIGGING AND A LTL SLWR MOVEMENT TO UPR LOW. IF THIS
TREND CONTS...AND IT CUD CONSIDERNG HOW FAR OUT IN GULFAK SYS IS
RIGHT NOW...WE CUD WIND UP WITH SOME SNW ACCUM MON NGT. HVR THIS IS
SPECULATION FOR NOW.

SYS SHUD IN ANY EVENT SHUD BE MOVG OUT BY LATE TUE EVEN IF IT SLOWS
DOWN...LEADG TO DCRG WNDS AFTER A WNDY MON NGT AND TUE...WITH DCRG
CLDS AND SOME NICE COLD TEMPS FOR TUE NGT.

IN THE EXTENDED WED THRU SAT...LAST 3 GFS RUNS AND DGEX HAVE COME
AROUND TO A SOLN OF NW FLOW ALOFT IN THE MIDDLE PART OF THE
COUNTRY...WITH A DECENT UPPER RIDGE BUILDING OVR THE W COAST AND A
TROF TO OUR E. THIS IS BACKED UP BY THE 00Z/06Z ENS MEANS. A DRY
FLOW...AND LOOKS TO BE LITTLE IN THE WAY OF PCPN IN THIS AREA...WITH
A POSSIBLE EXCEPTION ON D+7 WHERE ANOTHER UPPER TROF SCOOTS SWD FM S
CENTRAL CANADA. LEFT DRY ATTM HOWEVER AS TREND WAS NOT STRONG ENUF
TO WARRANT A MENTION A WEEK OUT. A POWERFUL UPPER TROF ALSO MOVES
SWD THRU THIS AREA IN THE THU TIMEFRAME. THIS SYSTEM DRAGS A STRONG
CDFNT THRU THE FA DURING THE DAY. TAKEN LITERALLY FOR TIMING...THERE
WOULD LIKELY BE FALLING TEMPS DURING THU AFTN. EDGED DOWN THE HIGHS
ON THU TO AOB GUIDANCE VALUES...USING THE H85 TEMPS OFF OF THE 06Z
DGEX VALID AT 18Z THU. MY HIGHS ARE FULLY MIXED FM THOSE FCST H85
TEMPS. GRADIENT THEN STAYS RATHER STRONG ACROSS CWFA INTO FRI
MRNG...ESP OVR THE ERN TWO THIRDS...SO KEPT LOWS MIXED ABOUT 10 DEGS
ABV FCST 12Z H85 TEMPS FM THE 00Z GFS/06Z DGEX. THAT BEING SAID MAY
HAVE TO DROP LOWS FURTHER FM THE JAMES VALLEY WWD BY TOMORROWS FCST
ISSUANCE. IT SHOULD BE NOTED THAT H85 TEMPS ARE IN GOOD AGREEMENT
BETWEEN THE DGEX AND GFS RUNS IN THIS FCST PKG. ECMWF DID NOT SHOW
AS MUCH AS A COLD PUSH FOR THU AND WAS NOT FOLLOWED YET ATTM.

&&

.AVIATION...
MVFR CIGS AND VIS THROUGH 00Z WITH SCATTERED SHOWERS AND
THUNDERSTORMS.  WITH INTENSIFYING LOW PRESSURE OVER
MINNESOTA...STRONG WINDS WILL DEVELOP OVER WESTERN AREAS BY
00Z...THEN SPREADING EASTWARD THROUGH TONIGHT.  WINDS MAY GUST TO
NEAR 45 MPH OVER PORTIONS OF SOUTHWESTERN MINNESOTA AND NORTHWESTERN
IOWA AFTER MIDNIGHT.

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...WND ADVY    TNGT JAMES RVR AND W
     WND ADVY    TNGT AND ERY WED MRNG E OF JAMES RVR
MN...WND ADVY    TNGT AND WED MRNG
IA...WND ADVY    TNGT AND WED MRNG
NE...WND ADVY    TNGT AND ERY WED MRNG.

&&

WILLIAMS/MJF/JM
Hazardous weather outlook, Nov 12, 5:52 AM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0552 AM CST SAT NOV 12 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0552 AM CST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL LIFT NORTHWARD ACROSS THE REGION THIS
MORNING WITHIN A BROADER AREA OF SCATTERED SHOWERS. THESE STORMS
WILL NOT BE SEVERE. HOWEVER...BETWEEN 1PM AND 3PM...ADDITIONAL
AND MORE DISCRETE THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY
ALONG A LINE FROM WAKEFIELD TO ORANGE CITY TO COMFREY. THESE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR
SIZE...AND DAMAGING WIND GUSTS TO 65 MPH.  THE CELLS SHOULD
QUICKLY CONGEAL INTO A LINE...AND MOVE RAPIDLY TO THE NORTHEAST.
THE SEVERE WEATHER THREAT WILL END BY 6PM.

WIND AND FOG...
BY MID AFTERNOON...WINDS FROM THE JAMES VALLEY AND WESTWARD WILL
BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH...WITH GUSTS TO
AROUND 45 MPH.	THESE STRONG WINDS WILL OVERSPREAD AREAS NEAR
INTERSTATE 29 BY AROUND 6PM...AND CONTINUE TO EXPAND THROUGH
NORTHWEST IOWA AND SOUTHWEST MINNESOTA IN THE EVENING. WINDS WILL
BECOME ESPECIALLY STRONG ACROSS SOUTHWEST MINNESOTA...WHERE SOME
WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG LOW PRESSURE WILL AGAIN CRANK UP WINDS ON MONDAY NIGHT AND
TUESDAY ACROSS THE REGION. MUCH COLDER AIR WILL SPILL IN AS
WELL... AND THERE IS A THREAT FOR SOME ACCUMULATING
SNOWFALL...MAINLY ACROSS SOUTHWESTERN MINNESOTA MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM FOR MUCH OF
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Nov 12, 3:57 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             EMERY                   43.60N 97.62W
11/12/2005  0.88 INCH        HANSON             SD   LAW ENFORCEMENT

0322 PM     HAIL             HURLEY                  43.28N 97.09W
11/12/2005  0.75 INCH        TURNER             SD   EMERGENCY MNGR

0344 PM     HAIL             MONROE                  43.49N 97.22W
11/12/2005  0.75 INCH        TURNER             SD   EMERGENCY MNGR

0315 PM     HAIL             4 W SALEM               43.72N 97.47W
11/12/2005  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

0345 PM     HAIL             5 S MARION              43.35N 97.26W
11/12/2005  0.75 INCH        TURNER             SD   TRAINED SPOTTER

0315 PM     HAIL             4 W SALEM               43.72N 97.47W
11/12/2005  0.88 INCH        MCCOOK             SD   TRAINED SPOTTER

&&

BUSS
Local storm report, Nov 12, 4:07 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
407 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             6 E MONROE              43.49N 97.10W
11/12/2005  0.88 INCH        TURNER             SD   EMERGENCY MNGR

0402 PM     HAIL             6 S HUMBOLDT            43.56N 97.07W
11/12/2005  0.88 INCH        MINNEHAHA          SD   AMATEUR RADIO

&&

BUSS
Local storm report, Nov 12, 4:17 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
417 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 E HARTFORD            43.62N 96.88W
11/12/2005  0.75 INCH        MINNEHAHA          SD   PUBLIC

0410 PM     HAIL             2 S ROCK VALLEY         43.18N 96.30W
11/12/2005  0.75 INCH        SIOUX              IA   PUBLIC

&&

BUSS
Local storm report, Nov 12, 4:53 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
453 PM CST SAT NOV 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 S MADISON             43.94N 97.11W
11/12/2005  0.75 INCH        LAKE               SD   TRAINED SPOTTER

0439 PM     HAIL             W SIOUX FALLS           43.54N 96.73W
11/12/2005  0.88 INCH        MINNEHAHA          SD   NWS EMPLOYEE

0430 PM     HAIL             3 SE SHERMAN            43.73N 96.43W
11/12/2005  0.75 INCH        ROCK               MN   PUBLIC

0436 PM     HAIL             5 W SIOUX FALLS         43.54N 96.83W
11/12/2005  1.25 INCH        MINNEHAHA          SD   TRAINED SPOTTER

            MINOR HAIL DAMAGE TO PARKED VEHICLE.

0433 PM     HAIL             SIOUX FALLS             43.54N 96.73W
11/12/2005  1.00 INCH        MINNEHAHA          SD   TRAINED SPOTTER

&&

BUSS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:14 AM CSTWind AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more31 hr
Nov 12, 2:17 PM CSTSevere Thunderstorm WarningFSDLyon28 min
Nov 12, 4:14 PM CSTSevere Thunderstorm WarningFSDRock31 min
Nov 12, 4:54 PM CSTSevere Thunderstorm WarningFSDPipestone32 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.